Thunderstorm Wind, Okaloosa
- When
- July 2, 2:35 PM CST to 2:37 PM CST
- Where
- Okaloosa County, 4 mi SE of Deerland
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.709, -86.382
A thunderstorm developed across the Florida panhandle and produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm developed across the Florida panhandle and produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 2, 11:36 AM CST, 2 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 1236 PM CDT Tue Jul 2 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 02/18Z issuance...VFR conditions are generally expected to continue across the region through the forecast period except in and around afternoon and early evening convection. Isolated to scattered late this afternoon will continue into the early evening before dissipating. There will be some brief periods of MVFR or IFR in and near the showers and thunderstorms, with some potential for this even down at the coast near the TAF sites, but for now will leave no more than VCTS in TAFs. Light surface winds expected through the period. 12/DS && .PREV DISCUSSION... /issued 626 AM CDT Tue Jul 2 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions are generally expected to continue across the region through the forecast period except in and around afternoon convection. Isolated to scattered showers and thunderstorms will again develop along the seabreeze boundary this afternoon and shift northward. There is the potential for forecast sites to be impacted, but for now have only went with VCTS this afternoon in the TAFs. Local MVFR to IFR conditions can be anticipated in and around the storms this afternoon. /08 PREV DISCUSSION... /issued 443 AM CDT Tue Jul 2 2019/ NEAR TERM /Now Through Tuesday night/...Another hot day with scattered afternoon thunderstorms expected. The highly reflected ridge aloft will have a strong influence on temperatures and will serve to dampen some but not all convective activity. Minor shortwaves propagating through this ridge will suspend at times the general large scale subsidence over the area and allow for the development of scattered thunderstorms along the seabreeze boundary this afternoon. Interior Alabama locations may also experience isolated to scattered thunderstorms this afternoon...initial outflow boundaries moving northward may interact with the weak surface trough lying over the area to provide enough lift for convection. Storms this afternoon may produce locally heavy rainfalls as layer precipitable water values today will climb to around two inches. Fortunately, these downpours should remain relatively brief as vertical shear will remain to weak for anything other than pulse mode storms. The collapse of the stronger storms though this afternoon could produce locally strong wind gusts of 40 to 50 mph. Storms should dissipate fairly quickly this evening as the airmass becomes increasingly stable. Tuesday night lows should range from the mid to upper 70s near the coast and low to mid 70s over more interior locations. /08 SHORT TERM /Wednesday Through Thursday night/...Upper level high pressure centered over the eastern Gulf of Mexico builds and expands west over the Gulf through mid week. Moisture levels remain high through the period, helping isolated to scattered daytime thunderstorms to develop over land areas of the region. The convection shifts south of the coast overnight, with mainly isolated showers and thunderstorms. The high moisture levels will also combine with daytime highs in the mid to upper 90s over most of the area to create daytime Heat Indices rising into the 102 to near 108 degree range Wednesday and Thursday, with a few localities seeing higher readings. Overnight lows in the low to mid 70s inland are expected, upper 70s to near 80 on the coast. /16 LONG TERM /Friday Through Monday/...Upper level shortwave energy moving over the top of the Gulf ridge shifts the ridge west as it develops an upper trough over the eastern Conus. Guidance in the medium range varies in the placement of the upper trough, with the operational ECMWF advertising a more southerly placement (over the Southeast) and a bit cooler, wetter forecast as compared to the more northerly GFS' warmer and drier solution. Ensembles are advertising a solution in the middle, with a slow decrease in highs through the weekend into the coming week (mid to upper 90s Friday to general low 90s for Monday). Overnight lows remain in the low to mid 70s, upper 70s along the coast. Scattered daytime thunderstorms are expected through the weekend. /16 MARINE...High pressure will remain over the northern Gulf through Saturday. As a result, a light to moderate southwest to westerly windflow develops each day becoming west to northwesterly overnight. Seas over the Gulf waters will range from 1 to 3 feet. /08 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous Weather Outlook National Weather Service Mobile AL 514 AM CDT Tue Jul 2 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 514 AM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Heat Indices in the 100 to 107 degree range late this afternoon. Isolated to scattered thunderstorms possible this afternoon and early this evening, some producing strong gusty winds and locally heavy rainfall. No hazardous weather is expected overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and muggy conditions continue. Afternoon heat indices will range between between 101 and 108 degrees through the remainder of the work week. Heat Advisories may be required. Isolated to scattered thunderstorms are forecast each day, becoming more numerous late in the week and over the weekend. Although organized severe weather is not expected, a few storms could become strong and produce gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-031015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 514 AM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally higher winds and seas possible in and near scattered thunderstorms, especially late in the week.
Special Weather Statement National Weather Service Mobile AL 1219 PM CDT Tue Jul 2 2019 ALZ056-059-021800- Conecuh AL-Escambia AL- 1219 PM CDT Tue Jul 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 100 PM CDT... At 1219 PM CDT, the strong thunderstorm was located near Brewton, moving northeast at 10 mph. Wind gusts of 35 to 45 mph will be possible with this storm. Locations impacted include... Brewton, East Brewton, Castleberry and Riverview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3101 8709 3114 8728 3141 8711 3123 8680 TIME...MOT...LOC 1719Z 222DEG 11KT 3115 8710
Special Weather Statement National Weather Service Mobile AL 109 PM CDT Tue Jul 2 2019 ALZ059-FLZ201-203-021900- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 109 PM CDT Tue Jul 2 2019 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 200 PM CDT... At 108 PM CDT, a strong thunderstorm was located 5 miles northwest of Flomaton. Another strong storm was just to the east of this initial storm. Storms were nearly stationary. Wind gusts of 35 to 45 mph will be possible with this storm. Locations impacted include... Century, Flomaton, Jay and Pollard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3095 8739 3113 8742 3121 8719 3094 8714 TIME...MOT...LOC 1808Z 260DEG 3KT 3105 8733
Special Weather Statement
National Weather Service Mobile AL
201 PM CDT Tue Jul 2 2019
FLZ203-021945-
Santa Rosa Inland FL-
201 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN SANTA ROSA COUNTY UNTIL 245 PM CDT...
At 201 PM CDT, the strong thunderstorm was located 8 miles north of
Roeville, or 12 miles north of Milton, moving northwest at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Santa
Rosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8719 3100 8695 3100 8690 3076 8683
3069 8702
TIME...MOT...LOC 1901Z 156DEG 7KT 3080 8696Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Jul 2 2019
FLZ203-205-022045-
Okaloosa Inland FL-Santa Rosa Inland FL-
251 PM CDT Tue Jul 2 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 345 PM
CDT...
At 248 PM CDT, the strong thunderstorm was located 7 miles east of
Roeville, or 9 miles east of Milton, moving north at 10 mph. Another
strong storm was noted about 10 miles southeast of Crestview, also
moving north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 8693 3060 8694 3060 8698 3061 8700
3087 8699 3080 8658 3056 8677
TIME...MOT...LOC 1948Z 200DEG 11KT 3066 8688Special Weather Statement National Weather Service Mobile AL 256 PM CDT Tue Jul 2 2019 ALZ053-055-059-262-022045- Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL- 256 PM CDT Tue Jul 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTHERN CLARKE AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 345 PM CDT... At 256 PM CDT, the strong thunderstorm was located 7 miles northwest of McCullough, or 16 miles northwest of Atmore, moving north at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... McCullough and Uriah. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3111 8754 3111 8774 3141 8778 3140 8746 TIME...MOT...LOC 1956Z 180DEG 6KT 3124 8763
Special Weather Statement National Weather Service Mobile AL 308 PM CDT Tue Jul 2 2019 FLZ203-205-022100- Okaloosa Inland FL-Santa Rosa Inland FL- 308 PM CDT Tue Jul 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 400 PM CDT... At 307 PM CDT, the strong thunderstorm was located 11 miles northwest of Wright. This storm was nearly stationary or drifting slowly north. Wind gusts of 45 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Okaloosa and east central Santa Rosa Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3048 8674 3050 8690 3070 8688 3068 8653 TIME...MOT...LOC 2007Z 210DEG 3KT 3055 8680
The Eglin Afb radar (KEVX), 47 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846250.